Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 191, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 30, 2009, 5:02 PM MDT for Las Animas County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2009, 5:02 PM MDT (23:02 UTC)
- Expired
- Aug 30, 2009, 6:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 153 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:03 PM MDT | HAIL 0.88 | 15 W Kim, CO | NICKEL SIZED HAIL HAS BEEN FALLING FROM APPROXIMATLY 503 PM TO 518 PM MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 302302
SVRPUB
COC071-310000-
/O.NEW.KPUB.SV.W.0191.090830T2302Z-090831T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT SUN AUG 30 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 600 PM MDT...
* AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
CENTRAL LAS ANIMAS COUNTY...OR ABOUT 50 MILES SOUTH OF LA JUNTA...OR
ABOUT 13 MILES WEST OF KIM...AND WAS MOVING TOWARD THE SOUTHEAST AT
5 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3729 10374 3739 10355 3710 10317 3699 10348
3699 10360
TIME...MOT...LOC 2301Z 323DEG 3KT 3725 10357
$$1 follow-up statement
000
WWUS55 KPUB 302321 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT SUN AUG 30 2009
COC071-310000-
/O.CON.KPUB.SV.W.0191.000000T0000Z-090831T0000Z/
LAS ANIMAS CO-
521 PM MDT SUN AUG 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...
AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER CENTRAL LAS ANIMAS COUNTY...OR 13 MILES WEST OF
KIM...AND WAS MOVING TOWARD THE SOUTH AT 5 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
AT 503 TO 518 PM A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL SIZE
HAIL 13 MILES WEST OF KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3729 10373 3737 10359 3710 10317 3699 10348
3699 10360
TIME...MOT...LOC 2320Z 012DEG 7KT 3724 10363
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:04 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 30, 3:04 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT SUN AUG 30 2009 .SHORT TERM... (TONIGHT AND MONDAY) CURRENTLY...STRATUS HAS BEEN SLOW TO BURN OFF OVER THE PLAINS TODAY...ESPECIALLY FROM PUEBLO NORTH INTO EL PASO COUNTY. THIS HAS LIMITED THE AVAILABLE INSTABILITY (CAPES LESS THAN 500 J/KG)...KEEPING MOST STORMS FAIRLY WEAK AS THEY MOVE OFF THE HIGHER TERRAIN IN TELLER COUNTY. FARTHER SOUTH...SOUTHERN I-25 CORRIDOR CLEARED EARLIER...WITH POCKET OF DEEPER INSTABILITY (CAPES AROUND 1000 J/KG) DEVELOPING FROM COLORADO CITY SOUTH TOWARD TRINIDAD. THUS STORMS COMING OFF THE SANGRES/WETS HAVE BEEN A LITTLE STRONGER...AND WILL BE MORE LIKELY TO MAINTAIN SOME STRENGTH AS THEY PUSH ONTO THE PLAINS. FARTHER WEST...SATELLITE/LIGHTNING DATA SUGGEST A SECONDARY WAVE OF UPWARD MOTION APPROACHING THE CONTINENTAL DIVIDE....WHICH MAY FIRE A SECOND ROUND OF TSRA ALONG THE EASTERN MOUNTAINS LATER THIS AFTERNOON...ESPECIALLY NEAR AREAS THAT RECEIVE A LITTLE SUN THE NEXT FEW HOURS. JUST ENOUGH 0-6KM SHEAR TO GET STRONGER STORMS SPINNING SLIGHTLY...ESPECIALLY FARTHER SOUTH TOWARD THE NM BORDER. WOULDNT BE SURPRISED TO GET A SEVERE STORM OR TWO LATER TODAY...MAINLY IN THE AREA FROM JUST WEST OF TRINIDAD NORTHEAST TO NEAR LA JUNTA...WHERE CAPES ARE HIGHEST. THREAT DOESNT LOOK WIDESPREAD ENOUGH TO JUSTIFY MENTION IN GRIDS...SO WILL REMOVE SEVERE FROM FORECAST FOR THE REMAINDER OF THE AFTERNOON/EVENING. TONIGHT...SCATTERED POPS MOST AREAS LOOK FINE...WITH LOWER CHANCES NEAR THE KS BORDER WHERE INSTABILITY IS LIMITED. GENERAL DOWN TREND IN CONVECTION STILL LOOKS LIKELY THIS EVENING...WITH BEST CHANCE FOR LINGERING LATE NIGHT STORMS OVER FAR SOUTHERN ZONES...ALONG THE RATON MESA. MAINLY JUST SOME TWEAKS TO POPS/WEATHER GRIDS MADE...WITH REMAINING FORECAST PARAMETERS MOSTLY UNCHANGED. MONDAY...UPPER LOW OVER THE NORTHERN ROCKIES LIFTS SLOWLY NORTHEASTWARD...WITH STRENGTHENING WESTERLY FLOW OVER THE AREA. MOST WESTERN MOUNTAIN AND VALLEY ZONES SHOULD SEE LESS IN THE WAY OF CONVECTION...THOUGH CANT RULE OUT AN ISOLATED HIGH BASED TSRA ENTIRELY...ESPECIALLY HIGHER MOUNTAIN ZONES. OVER THE PLAINS...MODELS INSIST ON RETAINING LOW LEVEL MOISTURE ALONG AND EAST OF I-25...WITH RESULTANT CAPES IN THE 1500-2000 J/KG RANGE BY AFTERNOON IN A NARROW BAND JUST EAST OF THE INTERSTATE. MAIN QUESTION IS CONVECTIVE INITIATION...AS AIR MASS OVER THE MOUNTAINS AND ALOFT DRIES OUT. APPEARS WELL HAVE AT LEAST SOME UPPER SUPPORT...WITH NAM SHOWING ANOTHER WEAK WAVE EJECTING ACROSS THE AREA BY AFTERNOON. MID LEVEL LAPSE RATES STEEPEN AS WELL...ESPECIALLY I-25 AND WESTWARD. GIVEN THE FACT THAT MOST MODEL BREAK OUT PRECIP ALONG THE PALMER DIVIDE AND RATON MESA LATE IN THE DAY...WILL KEEP THE LOW POPS CURRENTLY IN THE FORECAST INTACT...BUT WILL KEEP FAR EASTERN PLAINS DRY AS STORMS WONT REACH THOSE AREAS UNTIL EVENING. COMBINATION OF RATHER HIGH CAPE AND MODEST SHEAR COULD AGAIN PRODUCE A SEVERE STORM OR TWO...THOUGH WILL HOLD OFF MENTION IN THE GRIDS FOR NOW. MAX TEMPS SHOULD BE WARMER MOST AREAS...THOUGH EARLY MORNING STRATUS MAY HOLD THINGS A COUPLE DEGREES COOLER THAN GUIDANCE ON THE PLAINS. --PETERSEN .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MONDAY NIGHT-TUESDAY NIGHT...MODERATE WESTERLY FLOW ALOFT PROGGED ACROSS THE AREA AS A COMPACT UPPER LOW MOVING INTO WESTERN WYOMING MONDAY NIGHT CONTINUES ACROSS THE NORTHERN ROCKIES INTO TUESDAY NIGHT. LATEST MODELS KEPT BEST UVV WITH THIS SYSTEM NORTH AND EAST OF THE AREA...HOWEVER THEY ARE INDICATING A MINOR WAVE EMBEDDED WITHIN THE WESTERLY FLOW ALOFT MOVING ACROSS THE SOUTH CENTRAL COLORADO LATE MONDAY AFTERNOON AND ACROSS THE EASTERN PLAINS MONDAY NIGHT. MODEL SOUNDINGS INDICATING DRIER AND WARMER AIR ALOFT MOVING INTO THE AREA...WITH LOCATIONS ALONG AND WEST OF THE I-25 CAPPED THROUGH THE LATE AFTERNOON...THOUGH WITH THE MINOR WAVE MOVING ACROSS THE AREA...CANT RULE OUT STORMS FIRING THROUGH THE LATE EVENING AND HAVE BUMPED UP POPS ACROSS THE EASTERN PLAINS THROUGH THE EVENING. NAM SOUNDINGS STILL INDICATING CAPES BETWEEN 1000-2000 ACROSS THE I-25 CORRIDOR AND WITH BULK SHEARS BETWEEN 30-40KTS CANT RULE OUT A FEW SEVERE STORMS PRODUCING LARGE HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL THROUGH THE EVENING. DRIER WESTERLY FLOW CONTINUES ACROSS THE AREA FOR TUESDAY WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED...THOUGH CONVECTION LOOKS TO BE MAINLY HIGH BASED. WEDNESDAY-THURSDAY...UPPER RIDGING TO REBUILD ACROSS DESERT SW AND GREAT BASIN WEDNESDAY AND INTO WESTERN COLORADO THURSDAY WITH WEAK NORTHWESTERLY FLOW PROGGED ACROSS THE STATE. NORTHERN ROCKIES SYSTEM CONTINUES ACROSS THE NORTHERN HIGH PLAINS WITH WEAK BACKDOOR COLD FRONT SLIDING ACROSS THE PLAINS THROUGH THE DAY WEDNESDAY...LEADING TO BETTER CHANCES OF STORMS ACROSS THE EASTERN MTS AND PLAINS AS LOW LEVEL MOISTURE POOLS ALONG AND BEHIND THE FRONT. HAVE INCREASED POPS ACROSS THE PLAINS FOR WEDNESDAY EVENING AND KEPT SLIGHT POPS ACROSS THE PLAINS OVERNIGHT WITH PROXIMITY OF TAIL END OF HIGH PLAINS SYSTEM. COULD SEE SOME MORNING STRATUS ACROSS THE PLAINS THURSDAY WHICH COULD HINDER CONVECTION THROUGH THE AFTERNOON AND HAVE KEPT BEST POPS ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS THU AFTERNOON AND EVENING. FRIDAY-SUNDAY...MODELS CONTINUE TO HAVE RUN TO RUN DIFFERENCES THROUGH THIS PERIOD...WITH THE 12Z GFS GOING BACK TO DIGGING ENERGY ACROSS THE WEST COAST FRIDAY AND DEVELOPS A STRONG CUTOFF LOW ACROSS THE GREAT BASIN SATURDAY WHICH WEAKENS AS IT LIFTS OUT ACROSS THE NORTHERN ROCKIES SUNDAY. THE LATEST ECMWF NOW KEEPS WEAK RIDGING ACROSS THE AREA THROUGH SUNDAY AND THEN BEGINS TO DIG A PAC NW SYSTEM ACROSS THE WEST COAST INTO MONDAY. THROW INTO THE MIX...THE POTENTIAL FOR INCREASED TROPICAL MOISTURE BECOMING ENTRAINED IN THE FLOW AS A TROPICAL SYSTEM IS LURKING ACROSS THE BAJA OF CALIFORNIA INTO EARLY NEXT WEEK. WITH THAT SAID...HAVE STAYED CLOSE TO HPC GRIDS FOR THE PERIOD...KEEPING BEST POPS ACROSS THE HIGHER TERRAIN THROUGH THE PERIOD WITH TEMPS AT OR BELOW SEASONAL AVERAGES. -MW && .AVIATION...SCATTERED TSRA POSSIBLE AT ALL TAF SITES THROUGH THIS EVENING...WITH BRIEF MVFR VIS/CIGS WITH SOME OF THE STRONGER STORMS. CONVECTIVE THREAT SHOULD DIMINISH TOWARD 03Z AT KALS...LINGERING UNTIL 05Z AT KCOS AND KPUB. EXPECTING STRATUS TO RETURN TO BOTH KPUB AND KCOS AFTER 06Z AS SURFACE SOUTHEAST WINDS PERSIST...WITH AREAS OF IFR CIGS NEAR BOTH TERMINALS BETWEEN 09Z AND 15Z. MIGHT SEE SOME FOG AS WELL...ESPECIALLY HIGHER TERRAIN NORTH OF KCOS. CLOUDS SHOULD BURN OFF FAIRLY QUICKLY MON MORNING AS WESTERLY FLOW ALOFT INCREASES. STILL A CHANCE FOR AN ISOLATED TSRA AT BOTH KPUB AND KCOS AFTER 19Z...WHILE KALS SHOULD REMAIN DRY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/23
Hazardous weather outlook, Aug 30, 3:31 PM MDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT SUN AUG 30 2009 COZ058>089-093>099-312145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 331 PM MDT SUN AUG 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE AREA THROUGH THIS EVENING...WITH STORMS DIMINISHING TOWARD MIDNIGHT. THE MAIN THREAT WITH MOST THUNDERSTORMS WILL BE BRIEF HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH...HAIL TO ONE HALF INCH DIAMETER...AND CLOUD TO GROUND LIGHTNING. HOWEVER...ONE OR TWO STORMS COULD BECOME SEVERE ACROSS THE SOUTHERN INTERSTATE 25 CORRIDOR AND ADJACENT PLAINS FROM LATE THIS AFTERNOON INTO THE EARLY EVENING. THESE STRONGER STORMS COULD PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND...WIND GUSTS UP TO 60 MPH...IN ADDITION TO FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORM MONDAY AFTERNOON AND EVENING WITH THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS. THE HIGHEST RISK OF STRONG TO SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF INTERSTATE 25. HAIL TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS. TUESDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY OVER THE HIGHER TERRAIN. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE LATE IN THE WEEK AS A STORM SYSTEM APPROACHES FROM THE WEST...HOWEVER THE SEVERE THREAT APPEARS LIMITED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE EARLY THIS EVENING ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. 10/23
In the hours before
Local storm report, Aug 30, 2:42 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT SUN AUG 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL NE STONEWALL 37.15N 105.02W
08/30/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
MOSTLY PENNY BUT A FEW QUARTER SIZED HAILSTONES.
&&
JCERUSpecial weather statement, Aug 30, 3:12 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT SUN AUG 30 2009 COZ074-075-087-088-302145- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 312 PM MDT SUN AUG 30 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CUCHARA...OR 32 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CUCHARA. SPANISH PEAKS. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 30, 3:37 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT SUN AUG 30 2009 COZ074-075-088-302200- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 337 PM MDT SUN AUG 30 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...TRINIDAD. AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BONCARBO...OR 10 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SEGUNDO. BONCARBO. TRINIDAD. HOEHNE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 30, 3:50 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT SUN AUG 30 2009 COZ094-302215- EASTERN LAS ANIMAS COUNTY- 350 PM MDT SUN AUG 30 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRANSON...OR 37 MILES EAST OF TRINIDAD... WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 30, 4:10 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 410 PM MDT SUN AUG 30 2009 COZ094-302245- EASTERN LAS ANIMAS COUNTY- 410 PM MDT SUN AUG 30 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRANSON...OR 38 MILES EAST OF TRINIDAD... WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 30, 4:32 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 432 PM MDT SUN AUG 30 2009 COZ094-302300- EASTERN LAS ANIMAS COUNTY- 432 PM MDT SUN AUG 30 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY STRONG THUNDERSTORM NEAR BRANSON...OR 36 MILES EAST OF TRINIDAD...WHICH WAS MOVING NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... BRANSON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. THIS STORM IS NEARLY STATIONARY AND WITH THE HEAVY RAIN THERE COULD BE RAPID RUNOFF OF RAIN WATER OVER ROADRAYS AND MINOR SMALL STREAM FLOODING. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:23 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Aug 30, 4:57 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Aug 30, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.